Alert archive / Kansas / Flash Flood Warnings in 1996
Flash Flood Warning 12, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 26, 1996, 1:00 AM CDT for Trego County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1996, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 26, 1996, 3:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260600 FFWDDC KSC195-260850- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 100 AM CDT WED JUN 26 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 350 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...WESTERN TREGO COUNTY AT 1245 AM...DODGE CITY DOPPLER RADAR ESTIMATED OVER 5 INCHES OF RAINFALL HAD FALLEN OVER CENTRAL AND EASTERN GOVE COUNTY SINCE 10 PM. ALTHOUGH ONLY A FEW LIGHT RAIN SHOWERS WERE LOCATED OVER GOVE COUNTY AT THIS TIME...TONIGHT/S EXTREME RAINFALL AMOUNTS WILL HAVE TO FLOW DOWN BIG CREEK...SMOKY HILL...AND HACKBERRY CREEKS INTO WESTERN TREGO COUNTY. THOSE PERSONS WHO LIVE IN LOW-LYING AREAS ALONG THESE CREEKS NEED TO TAKE PROPER PRECAUTIONS SINCE THIS WATER WILL SUDDENLY INCREASE IN WESTERN TREGO COUNTY DURING THE NIGHTTIME HOURS. THE WATER WILL OVERFLOW THE BANKS OF THESE CREEKS...ALONG WITH MANY SMALLER STREAMS...AND COVER PORTIONS OF ROADWAYS IN WESTERN TREGO COUNTY DURING THE NIGHTTIME HOURS. DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MOST FLASH FLOOD DEATHS OCCUR AT NIGHT...USUALLY IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. SEARCY/KRUSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:47 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jun 25, 3:47 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT TUE JUN 25 1996 FCST PBLM CONTS TO BE CNVCTN THRU FCST PD. IN SHORT TERM...MONSOONAL MSTR CONTS TO WRAP ARND UPR HI OVER LWR MISSOURI VALLEY AND WL CONT TO FEED DEEP MSTR WWRD THRU HI PLNS RGN. DDC RAOB THIS AM NOT REPRESENTATIVE WITH LO LVL MSTR AND XPCT THETAE RDG TO RETROGRADE WWRD THRU THE AFTN. ETA MDL IMAGES ON GARP AGREE WITH >360K THETAE RDG OVR W KS TNGT. MNWHL...SAT IMAGES HV VORT MOVG N OUT OF XTRM E NM TO ARRIVE THIS EVE IN PNHNDLS. THIS FEATURE BEST HANDLED BY NGM. WITH THIS COMBO AND CAPES WELL OVR 4000 J/KG ON MODIFIED AND PROG SOUNDINGS WL JUMP POPS TNGT TO LIKELY. PCBL H20 OVR 150 PCNT OF NORMAL. RICKS METHOD HAS LCL AMNTS AT 8 INCHES IN ISOLD STORMS SO WL ALSO GO FFW ACRS MUCH OF AREA FOR OVRNGT PD. IN LONGER TERM...FCST PRBLM CONTS TO BE TIMING OF S/W'S IN SSWRLY UPPER LEVEL FLOW. RIDGE AXIS CONTS TO BE NRLY STNRY FROM NRN PLNS INTO SRN MS VALLEY THRU 48 HRS. ALL THREE MODELS IN FAIRLY GOOD AGREEMENT WITH THIS EXCEPT FOR SOME MINOR DIFFS IN STRENGTH OF FEATURES. MODELS HINT AT ANOTHER S/W COMING UP FM SRN PLNS WED EVE/NGT. WILL WORD FCST POPS ACRDNGLY. MODELS KEEP SWRN KS IN FAVORABLE AREA ON BACKSIDE OF UPPER LEVEL RIDGE FOR CONTD MOIST ADVCTN FROM TROPICS. THIS SHOULD KEEP POSS OF TRW AROUND CLEAR THRU XTNDED PD AND THNK XTNDED FORECAST SHOULD REFLECT THIS. NOT VERY GOOD DRYING CONDS FOR HARVEST OPNS. FWC/FAN TMP FCSTS ARE IN REASONABLY GOOD AGREEMENT AND CLOSE TO PERSISTENCE. WILL GENRLLY FOLLOW XCPT WILL KNOCK OFF A COUPLE DEG FOR TNGTS LOWS IN RAIN COOLED AIR. .SW KS...FFA TNGT KSZ061>065-074>080-084>089 DDC 061/090 064/090 063 613 GCK 062/091 063/091 062 613 EHA 062/091 063/091 062 613 LBL 063/092 065/092 063 613 HYS 063/089 064/089 063 613 P28 067/094 069/094 068 713 GERARD
In the hours before
Local storm report, Jun 25, 9:47 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
945 PM CDT TUE JUN 25 1996
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 1 E TREGO CENTER KS 0.75 INCH HAIL
06/25/96 TREGO 60 MPH WIND GUST
0715 PM 2 SE TREGO CENTER KS 60 MPH WIND GUST
06/25/96 TREGO
0746 PM 15 NNW LIBERAL KS 60 MPH WIND GUST
06/25/96 SEWARD
0752 PM 5 E TREGO CENTER KS 0.75 INCH HAIL
06/25/96 TREGO
0805 PM 4 SE TREGO CENTER KS 0.75 INCH HAIL
06/25/96 TREGO
0810 PM 2 SE TREGO CENTER KS 0.75 INCH HAIL
06/25/96 TRE"GO
PARKINThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:08 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 47 min |
| Jun 25, 7:26 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 34 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 31 min |
| Jun 25, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 49 min |
| Jun 25, 8:30 PM CDT | Flash Flood Warning | DDC | Trego | 3 hr |
| Jun 25, 8:39 PM CDT | Flash Flood Warning | DDC | Seward | 3 hr |
| Jun 25, 10:10 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 50 min |
| Jun 26, 12:32 AM CDT | Flash Flood Warning | DDC | Morton | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.